1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Clopidogrel - Side Effects

Discussion in 'Ask A Question' started by mrssmurf2, Nov 18, 2011.

  1. mrssmurf2

    mrssmurf2 · Active Member

    Messages:
    41
    Likes Received:
    0
    Trophy Points:
    26
    Hi

    This is not particularly diabetes related (although I am diabetic)

    Does anyone take Clopidogrel for reduce risk of stroke/ heart disease? I was just wondering if anyone had any side effects especially women. My particular problem is my periods have become so heavy since being on it. I can't find any information on this as it all seems to be aimed at post menopause women.
     
  2. didie

    didie · Well-Known Member

    Messages:
    729
    Likes Received:
    23
    Trophy Points:
    38
    I take it after my stroke (which was caused by undiagnosed diabetes) and don't have any side-effects apart from the most spectacular bruises, but I am post-menopause.

    Have you talked to your doctor about it? If your periods are too heavy you might become anaemic and need extra iron.

    I find it is a great medication for peace of mind after my stroke.
     
  3. mrssmurf2

    mrssmurf2 · Active Member

    Messages:
    41
    Likes Received:
    0
    Trophy Points:
    26
    Thanks Didie. Yes the bruises are epic arn't they! I had a TIA in August so it is good for peace of mind. Both my parents died of heart/stroke so was scared when I had the TIA.
    I will have to go to the Doctor although I don't really want to take another tablet I am on quite a lot already for diabetes etc. I only 35 so got quite a few years of periods to go so will have to get it sorted!
     
  4. smitha48

    smitha48 · Well-Known Member

    Messages:
    52
    Likes Received:
    0
    Trophy Points:
    26
    Hi mrssmurf,

    I've been on Clopidogrel for 12months due to CVD :(

    I'm unsure about side effects specifically for Ladies, however i've not experienced any over the last 12 months!

    There is a website 'mediguard.org' which you can sign into. Once registered and signed in (Don't forget to change location in top Rt Hand Corner) you can put all your meds in and they will inform you of any interactions and side effects not normally advertised by the drug companies.

    One word of warning is that Clopidogrel should not be stopped, but you can be weaned off it. This is due to something they call the Clopidogrel Rebound!!!!

    Hope this helps and good luck

    Tony
     
  5. IanD

    IanD Type 2 · Well-Known Member

    Messages:
    2,427
    Likes Received:
    1,034
    Trophy Points:
    198
    My (post menop) wife was taking it following a heart attack, when she had a blood test. The needle prick ran down her arm & onto the floor of the hospital. It's to stop blood clots.

    You should ask your Dr about it.
     
  6. didie

    didie · Well-Known Member

    Messages:
    729
    Likes Received:
    23
    Trophy Points:
    38
    Yes, it's an anti-clotting drug, but it is not as extreme as Warfarin which I would hate to take. I'm resigned to being on it for the long-term. I find that after my stroke I do sometimes bump into things with my left side. As I have a reduction in sensation on that side I don't always feel the full impact of the bump and only really notice what I've done when the garish bruise develops.

    If I banged my head I would take myself to the doctor/A&E just to be on the safe side. I always remember Donald Dewar having that fatal fall.
     
  7. IanD

    IanD Type 2 · Well-Known Member

    Messages:
    2,427
    Likes Received:
    1,034
    Trophy Points:
    198
    The Plavix/Clopidogrel leaflet:
    You need immediate medical advice.
     
  8. ashaw

    ashaw · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    I was taken off Aspirin 75 mg and put on to Clopidogrel 75 mg about 9 months ago. It never occurred to me that this would be anything to do with the more noticeable bruising and the heavier nosebleeds than usual. I don't think I'm on it for any particular reason, except High B P, being post-menopausal, and approaching the (fairly young) age at which my mother suffered a fatal heart attack (67) but it is just one of the many pills I seem to pop during the day. Perhaps I should be more thoughtful before I accept any new medications.
     
  9. patrictewart

    patrictewart · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    My doctor said that what might be working for others may not work on you so consult a doctor



    ___________________________
    http://www.vistastemcell.com/
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook